Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Lubbock, TX

April 10, 2016Briscoe County, Floyd County, Swisher County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 7:29 PM CDT for Briscoe County, Floyd County, Swisher County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2016, 7:29 PM CDT (00:29 UTC)
Expired
Apr 10, 2016, 8:00 PM CDT
In force
31 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Briscoe County, TX, Floyd County, TX, Swisher County, TX

The radar

The Amarillo radar (KAMA), 90 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 7:32 PM CDTHAIL 0.759 E Kress, TXHAIL OBSERVED IN CLAYTONVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2814 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

814 
WUUS54 KLUB 110029
SVRLUB
TXC045-153-437-110100-
/O.NEW.KLUB.SV.W.0012.160411T0029Z-160411T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
729 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL FLOYD COUNTY IN NORTHWESTERN TEXAS...
  SOUTHEASTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS...
  WESTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 800 PM CDT

* AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAYTONVILLE...
  OR 13 MILES SOUTHWEST OF SILVERTON...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SILVERTON...MACKENZIE RESERVOIR AND CLAYTONVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3428 10151 3442 10174 3464 10162 3473 10136
      3455 10115 3428 10121
TIME...MOT...LOC 0028Z 247DEG 23KT 3436 10149 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
664 
WWUS54 KLUB 110039
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
739 PM CDT SUN APR 10 2016

TXC045-153-437-110100-
/O.CON.KLUB.SV.W.0012.000000T0000Z-160411T0100Z/
FLOYD TX-SWISHER TX-BRISCOE TX-
739 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTH CENTRAL FLOYD...SOUTHEASTERN SWISHER AND WESTERN BRISCOE
COUNTIES...

AT 738 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
CLAYTONVILLE...OR 9 MILES SOUTHWEST OF SILVERTON...MOVING EAST AT 25
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SILVERTON...MACKENZIE RESERVOIR AND CLAYTONVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3428 10151 3442 10174 3464 10162 3473 10136
      3455 10115 3428 10121
TIME...MOT...LOC 0038Z 251DEG 20KT 3440 10144 

HAIL...1.75IN
WIND...60MPH
 
$$
552 
WWUS54 KLUB 110051
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
751 PM CDT SUN APR 10 2016

TXC045-153-437-110100-
/O.CON.KLUB.SV.W.0012.000000T0000Z-160411T0100Z/
FLOYD TX-SWISHER TX-BRISCOE TX-
751 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTH CENTRAL FLOYD...EAST CENTRAL SWISHER AND WESTERN BRISCOE
COUNTIES...

AT 751 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILVERTON...
MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SILVERTON AND MACKENZIE RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3428 10145 3445 10153 3466 10144 3473 10136
      3455 10115 3428 10121
TIME...MOT...LOC 0051Z 255DEG 29KT 3442 10129 

HAIL...1.50IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:45 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 10, 6:45 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT SUN APR 10 2016

.AVIATION...
TSTM ACTIVITY CONTINUES TO MOVE NORTHEAST ACROSS THE AREA WITH THE
PRIMARY RISK OF IMPACTS EXPECTED AT KCDS THROUGH ABOUT 04Z-05Z.
OTHERWISE...VFR CONDITIONS SHOULD PREVAIL TONIGHT UNDER
SOUTHWESTERLY SURFACE FLOW. COLD FRONT WILL DIVE INTO THE AREA
LATE MONDAY MORNING WITH POST FRONTAL CLOUDINESS RETURNING INTO
THE EVENING HOURS.

&&

.PREV DISCUSSION... /ISSUED 404 PM CDT SUN APR 10 2016/

SHORT TERM...
NO MAJOR CHANGES FROM THE EARLIER FORECAST UPDATE ISSUED AT 1238 PM.
WEAVING DRYLINE WAS UNDERGOING A NORTHWARD SURGE INTO THE SOUTHERN
PANHANDLE /DUE TO STRONG MOISTURE ADVECTION/ WHILE FARTHER SOUTH
THIS BDRY WAS BEGINNING TO BULGE EWD TO THE SOUTH OF YOAKUM AND
TERRY COUNTIES. CONVECTIVE EVOLUTION HAS BEEN COMPLICATED BY EARLIER
ELEVATED STORMS ON THE SOUTH PLAINS THAT ARE ONLY NOW BEGINNING TO
INGEST SURFACE BASED INSTABILITY IN THE SRN ROLLING PLAINS. IN THE
WAKE OF THIS ACTIVITY...COLD POOL MODIFICATION IS SUPPORTING
ADDITIONAL BDRY LAYER DESTABILIZATION AND DEEP CONVECTION.
OVERALL...FEEL THE GREATEST NEAR TERM SVR THREAT WILL BE ACROSS OUR
NRN ZONES WHERE BOTH SHEAR AND CAPE ARE ADEQUATE...HOWEVER AS
STRONGER DEEP LAYER SHEAR SPREADS FARTHER EAST INTO THE ROLLING
PLAINS WE EXPECT THIS REGION OF LARGER CAPE TO GAIN THE FOCUS FOR
ORGANIZED SVR AND SUPERCELLS. AS AN UPPER LOW CONTINUES EAST FROM
SRN AZ...DEEPER WESTERLIES WILL PUSH THE DRYLINE OUT OF THE REGION
OVERNIGHT WITH THE BRUNT OF CONVECTION LIKELY PRECEDING THIS EXODUS.
DRIED POPS MORE AGGRESSIVELY FROM W-E AFTER MIDNIGHT WHICH FITS THE
OVERALL NWP AND WPC QPF THEME WELL.

LONG TERM...
WILL KEEP THE EXTENDED SHORT IN ANTICIPATION OF CONVECTION.  WEAK
RIDGING WILL RETURN MONDAY NIGHT INTO TUESDAY.  AS NEXT STORM SYSTEM
COMES ASHORE SOUTHERN CALIFORNIA.  THE LATEST RUNS SHOW THIS SYSTEM
REALLY WEAKENING AS IT MOVES INTO ARIZONA LEAVING LITTLE OTHER THAN
A BIT OF SEPARATION IN THE MEAN FLOW THOUGH SOME REGENERATION OCCURS
ONCE WELL EAST OF OUR AREA.  NEXT SYSTEM DIVES INTO THE FOUR CORNERS
REGION BY LATE FRIDAY AND THIS WILL HAVE THE POTENTIAL TO BRING US
THE BEST CHANCE FOR ANOTHER ROUND OF STRONG TSTMS.

POSTFRONTAL PRECIP LOOKS MUCH LESS LIKELY FOR MONDAY NIGHT THAN IT
DID 24 HOURS AGO AND SO HAVE GONE AHEAD AND DRIED THINGS OUT DURING
THE OVERNIGHT HOURS.  SOME HINTS AT PRECIPITATION CONTINUE BE SHOWN
BY DETERMINISTIC GUIDANCE FOR TUESDAY INTO WEDNESDAY THOUGH THE BULK
OF THE ACTIVITY LOOKS TO REMAIN OVER THE MOUNTAINS OF CENTRAL NEW
MEXICO.  HAVE FURTHER TRIMMED THE POPS LEAVING MAINLY THE SOUTHWEST
EXPOSED AT THIS TIME ON TUESDAY.  WEDNESDAY REMAINS A BIT LESS CLEAR
AS THE LOW TRANSITIONS THE REGION.  THURSDAY SHOULD SEE A FAIRLY
TRANQUIL DAY THOUGH MOISTURE RETURN WILL BEGIN WITH A RETURN OF
THUNDERSTORM ACTIVITY...SOME SEVERE...ON FRIDAY NIGHT.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Apr 10, 7:07 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
707 PM CDT SUN APR 10 2016

TXZ021>044-120015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
707 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE NORTHERN SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE AND ROLLING
PLAINS. BASEBALL SIZE HAIL AND WINDS TO 70 MPH WILL BE THE PRIMARY
THREAT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THE EVENING
HOURS.

In the hours before

Special weather statement, Apr 10, 6:38 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT SUN APR 10 2016

TXZ021-022-110015-
CASTRO TX-PARMER TX-
638 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARMER AND
SOUTHWESTERN CASTRO COUNTIES UNTIL 715 PM CDT...

AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NORTH OF MULESHOE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAZBUDDIE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3432 10233 3431 10236 3431 10277 3433 10278
      3457 10256
TIME...MOT...LOC 2338Z 244DEG 27KT 3429 10265
Local storm report, Apr 10, 6:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             HALFWAY                 34.19N 101.95W
04/10/2016  E1.75 INCH       HALE               TX   PUBLIC

            HAIL SIZE ESTIMATED FROM SOCIAL MEDIA IMAGE

&&

EVENT NUMBER LUB1600039

GDS
Local storm report, Apr 10, 6:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
643 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             DICKENS                 33.62N 100.84W
04/10/2016  E2.00 INCH       DICKENS            TX   LAW ENFORCEMENT

&&

EVENT NUMBER LUB1600040

GDS
Local storm report, Apr 10, 6:53 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
653 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             EDMONSON                34.28N 101.89W
04/10/2016  E1.75 INCH       HALE               TX   PUBLIC

            SCATTERED HAIL AS LARGE AS GOLF BALLS

&&

EVENT NUMBER LUB1600041

GDS
Local storm report, Apr 10, 7:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
706 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             KRESS                   34.37N 101.75W
04/10/2016  E0.25 INCH       SWISHER            TX   PUBLIC

&&

EVENT NUMBER LUB1600042

GDS
Local storm report, Apr 10, 7:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
726 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             KRESS                   34.37N 101.75W
04/10/2016  E0.70 INCH       SWISHER            TX   PUBLIC

            LOTS OF SMALL HAIL WITH A FEW AS LARGE AS DIMES. TIME
            ESTIMATED.

&&

EVENT NUMBER LUB1600043

GDS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:00 PM CDTSevere Thunderstorm WarningLUBDickens, King30 min
Apr 10, 7:10 PM CDTSevere Thunderstorm WarningLUBCastro, Lamb35 min
Apr 10, 7:29 PM CDTSevere Thunderstorm WarningLUBKing31 min
Apr 10, 7:42 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher33 min
Apr 10, 7:56 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall34 min
Apr 10, 8:01 PM CDTSevere Thunderstorm WarningLUBHall29 min
Apr 10, 8:10 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher35 min
Apr 10, 8:25 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall, Motley35 min
Apr 10, 8:31 PM CDTSpecial Weather StatementLUBChildress14 min
Apr 10, 8:36 PM CDTSpecial Weather StatementLUBCastro24 min
Apr 10, 8:43 PM CDTSpecial Weather StatementLUBChildress32 min
Apr 10, 8:44 PM CDTSpecial Weather StatementLUBBriscoe31 min
Apr 10, 8:57 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley33 min
Apr 10, 9:32 PM CDTSpecial Weather StatementLUBChildress, Hall28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.